MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 470026-64
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the endoscope suddenly started moving in the opposite direction in reference to the master tool manipulator movement.The customer stated that the system had been hard power cycled, and instruments were reseated, but issue persisted.Assignment of instruments were correct.Intuitive surgical, inc.(isi) technical support engineer (tse) requested the customer to replace the endoscope.After doing so, the movement returned to normal.The procedure was completing as planned with no reported injury.Intuitive surgical, inc.(isi) has attempted to obtain additional information related to the reported event.However, as of the date of this report, no additional information has been provided.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) received the endoscope to perform failure analysis.The endoscope was placed on in-house system for a functional testing and failed to provide a video due to an electrical communication failure.The endoscope showed color bars in both eyes.The endoscope shaft's circularity was tested using a go-no-go gauge and failed.The gauge failed to slide smoothly down scope's shaft due to damage found at tip and/or shaft.The complaint was confirmed by failure analysis, which indicates that the device did contribute to the customer reported issue.Additional observation not reported by the site was also identified: the endoscope integrated connector was visually inspected and found with corrosion/damage to the electrical contacts and/or circuit board.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17410567
Report Number2955842-2023-17374
Device Sequence Number8741210
Product Code NAY
UDI-Device Identifier00886874112205
UDI-Public(01)00886874112205
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470026-64
Device Catalogue Number470026
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2023
Initial Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown